Hail, Stutsman
- When
- June 16, 6:13 PM CST
- Where
- Stutsman County, 6 mi ENE of Ypsilanti
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.817, -98.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 16, 1:30 PM CST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT JUN 16 2001 ANOTHER SHORT WAVE WILL ROTATE AROUND NORTHEAST UPPER LOW THIS EVENING...AND WITH SURFACE BOUNDARY ACROSS THE NORTH...WILL EXPECT SHOWERS TO GROW INTO STORMS THIS EVENING. ISOLATED TO WIDELY SCT IN NATURE. VISIBLE SATELLITE SHOWS A VAST MAJORITY OF THE CLOUDS OVER THE AREA AND UPSTREAM ARE CONVECTIVE IN NATURE. SHOWERS/STORMS WILL DIE WITH SUNSET FOLLOWED BY A DISSIPATION OF CLOUD COVER. A SERIES OF SHORT WAVES ROTATE THROUGH ON NORTHWEST FLOW THE NEXT FEW DAYS. TIMING WILL PUT THE BETTER CHANCES OF RAIN LATER IN EACH OF THE NEXT FEW DAYS. THIS CULMINATES LATER MONDAY INTO TUESDAY AS MORE OF A LONG WAVE TROF ADVANCES WITH A STRONG SHORT WAVE RIDING IN ITS AXIS. THIS IS FOLLOWED BY A STRONG BUILDING OF AN H5 RIDGE WITH DRY WEATHER FOR THE SECOND HALF OF THE WEEK AND POSSIBLY THROUGH NEXT WEEKEND. FOLLOWED CLOSER( TO FWC OVER FAN TEMPERATURE GUIDANCE. FAN HAS SOME WILD DAY TO DAY SWINGS NOT SUPPORTED BY FORECAST THICKNESSES/TEMPS ALOFT OR BY EXPECTED DAY TO DAY CLOUD COVER. .BIS...NONE. JP MARTIN
NDZ001-009-017-162120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 224 PM CDT (124 PM MDT) SAT JUN 16 2001 SCATTERED SHOWERS WILL CONTINUE THIS AFTERNOON OVER EXTREME NORTHWEST NORTH DAKOTA...WITH THE POSSIBILITY OF SOME THUNDERSTORMS DEVELOPING LATE IN THE AFTERNOON. AT 215 PM CDT... LOCAL WARNING RADAR IN WILLISTON INDICATED A BROAD AREA OF SCATTERED SHOWERS... MAINLY NORTH OF THE MISSOURI RIVER...AND EXTENDING TO THE CANADIAN BORDER. THESE SHOWERS ARE EXPECTED TO CONTINUE TO REDEVELOP WITH THE POSSIBILITY OF A FEW EMBEDDED THUNDERSTORMS. MR
NDZ001-009-172226- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 326 PM CDT SAT JUN 16 2001 AN AREA OF SHOWERS AND THUNDERSTORMS HAS MOVED INTO DIVIDE AND NORTHERN WILLIAMS COUNTIES. THIS ACTIVITY IS MOVING EAST AND IS EXPECTED TO CONTINUE TO EFFECT THE AREA THROUGH 530 PM CDT. PRECIPITATION IS EXPECTED TO BE LIGHT. BRIEF PERIODS OF MODERATE RAIN CAN BE EXPECTED IN SOME AREAS. ASSID
NDZ001-009-162135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 336 PM CDT SAT JUN 16 2001 AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS NORTHERN WILLIAMS COUNT9Y...NEAR APPAM AND ALAMO. THIS ACTIVITY WILL MOVE EASTWARD...AFFECTING THE CITIES OF TIOGA...RAY AND EASTERN PORTIONS OF WILLIAMS AND DIVIDE COUNTIES THROUGH 430 PM CDT. EXPECT BRIEF PERIODS OF HEAVY RAIN AND LIGHTNING. MR
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT SAT JUN 16 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM 4 NW BUCHANAN ND .75 INCH HAIL
06/16/01 STUTSMAN DEPUTY SHERIFF REPORTED
0.75 INCH HAIL COVERING
THE ROAD FOR 1 1/2
MILES DISTANCE.
REPORTED BY LAW
m ENFORCEMENT OFFICIAL.
NNNNThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246318.